Alert archive / Indiana / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 25, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at May 19, 2019, 3:55 PM EDT for 4 counties in Indiana. It was in force for 50 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 19, 2019, 3:55 PM EDT (19:55 UTC)
- Expired
- May 19, 2019, 4:45 PM EDT
- In force
- 50 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Fountain County, IN, Tippecanoe County, IN, Vermillion County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 108 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 19, 4:15 PM EDT | TSTM WND DMG | Attica, IN | CORRECTS PREVIOUS TSTM WND DMG REPORT FROM ATTICA. OVER 300 POWER OUTAGES REPORTED. |
| May 19, 4:25 PM EDT | TSTM WND DMG | 1 Nnw Veedersburg, IN | REPORTS OF ABOUT 1000 USERS WITHOUT POWER ACROSS FOUNTAIN CO. |
| May 19, 4:47 PM EDT | TSTM WND GST 53 | 7 Wsw Shadeland, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.9 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 762 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
367
WUUS53 KIND 191955
SVRIND
INC045-157-165-171-192045-
/O.NEW.KIND.SV.W.0025.190519T1955Z-190519T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Indianapolis IN
355 PM EDT Sun May 19 2019
The National Weather Service in Indianapolis has issued a
* Severe Thunderstorm Warning for...
Central Fountain County in west central Indiana...
Northwestern Tippecanoe County in west central Indiana...
Warren County in west central Indiana...
Northwestern Vermillion County in west central Indiana...
* Until 445 PM EDT.
* At 355 PM EDT, severe thunderstorms were located along a line
extending from near Talbot to Tilton, moving east at 35 mph. A 63
MPH wind gust was reported east of Rossville at 350 PM.
HAZARD...60 mph wind gusts.
SOURCE...Public.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
West Lafayette, Covington, Veedersburg, Williamsport, Attica,
Shadeland, West Lebanon, Perrysville, Newtown, Pine Village, State
Line City, Pence, Foster, Tab, Gessie and Rainsville.
This includes the following highways...
Interstate 65 between mile markers 181 and 183.
Interstate 74 between mile markers 1 and 16.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4056 8686 4004 8728 4006 8753 4048 8752
4048 8709 4056 8709
TIME...MOT...LOC 1955Z 252DEG 32KT 4043 8746 4010 8765
HAIL...<.75IN
WIND...60MPH
$$
AW/501 follow-up statement
305
WWUS53 KIND 192011
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
411 PM EDT Sun May 19 2019
INC045-157-165-171-192045-
/O.CON.KIND.SV.W.0025.000000T0000Z-190519T2045Z/
Fountain IN-Tippecanoe IN-Warren IN-Vermillion IN-
411 PM EDT Sun May 19 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR CENTRAL FOUNTAIN...NORTHWESTERN TIPPECANOE...WARREN AND
NORTHWESTERN VERMILLION COUNTIES...
At 410 PM EDT, severe thunderstorms were located along a line
extending from near Oxford to near Covington, moving east at 35 mph.
This storm has a history of producing 60 mph wind gusts.
HAZARD...60 mph wind gusts.
SOURCE...Public.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Covington, Veedersburg, Williamsport, Attica, Shadeland, West
Lebanon, Perrysville, Newtown, Pine Village, Foster, Gessie and
Rainsville.
This includes the following highways...
Interstate 65 between mile markers 181 and 184.
Interstate 74 between mile markers 1 and 16.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4056 8686 4004 8729 4004 8732 4007 8753
4014 8753 4048 8732 4048 8709 4056 8709
TIME...MOT...LOC 2010Z 252DEG 32KT 4047 8729 4014 8749
HAIL...<.75IN
WIND...60MPH
$$
AW/50What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 3:32 PM EDT, 23 minutes earlier.
Area forecast discussion, May 19, 3:32 PM EDT, 23 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 332 PM EDT Sun May 19 2019 .UPDATE... The LONG TERM Section has been updated below. && .SYNOPSIS... Issued at 310 PM EDT Sun May 19 2019 A cold front will move through central Indiana tonight. Thunderstorms are possible along and ahead of the front. Much cooler weather moves in for the start of the work week. A front will meander across the area mid to late week, bringing chances for rain at times mid-week into next weekend. Temperatures will rebound to above normal mid-week and then remain there. && .NEAR TERM...(Rest of This Afternoon and Tonight) Issued at 310 PM EDT Sun May 19 2019 Early this afternoon a dry slot was moving into central Indiana, ending the widespread rainfall. However, a line of storms had developed in central Illinois ahead of a cold front. The line of storms will move across central Indiana during the rest of the afternoon and into the early evening hours before 00Z. Will handle with a pre-first period in the text products to cover this. Severe storms remain possible with building instability and some decent shear, but at the moment am not expecting widespread severe weather. HRRR and some other models indicate still some shower or thunderstorm potential with the front itself as it moves across the area after 00Z. Will have some low PoPs this evening. Colder air will move in overnight, and some stratocumulus will accompany it. Will keep skies partly cloudy. The model blend looks reasonable for temperatures. && .SHORT TERM...(Monday through Wednesday) Issued at 310 PM EDT Sun May 19 2019 Models are close enough that the model blend initialization was accepted for most items. The colder air and stratocumulus will stick around on Monday, keeping skies partly cloudy and high temperatures only in the 60s most areas. Dry and cool conditions will continue into Tuesday with some upper ridging briefly working into the area. A large upper system across the western part of the country will send some energy just to the northwest of the area Tuesday night into Wednesday. This will also bring a warm front through the area. Forcing isn't that impressive with the strongest forcing remaining out of central Indiana. Will go with mainly chance category PoPs. The warm front will allow temperatures to return into the 80s for highs on Wednesday. && .LONG TERM /Wednesday night through Thursday/... Issued at 312 PM EDT Sun May 19 2019 Accepted the initialization. An upper level high will sit over the deep south for much of long term range. Models are showing a couple of short waves that may affect the area during that time so there are a couple chances for rain. The best chance looks to be Memorial Day weekend as models are in agreement that there will be precipitation but exact timing and location are still to be seen. Temperatures will be above normal as highs are anticipated to be in the 80s. && .AVIATION (Discussion for the 191800Z TAF Issuance)... Issued at 110 PM EDT Sun May 19 2019 Generally VFR conditions expected through the period, with some MVFR or worse conditions mainly in convection this afternoon into early evening. Gusty winds will continue this afternoon. Main area of rain will continue to move out of the sites early in the period. Scattered convection will then move in ahead of an approaching cold front. There are some patches of MVFR clouds across Illinois that will move into the area and may cause brief periods of MVFR ceilings even outside of convection this afternoon. Overnight will be dry with a stratocumulus deck moving in from the north. For now kept this VFR but MVFR not out of the question. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...50 NEAR TERM...50 SHORT TERM...50 LONG TERM....KH AVIATION...50
Hazardous weather outlook, May 19, 4:14 AM EDT, 11 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 414 AM EDT Sun May 19 2019 INZ021-028>031-035>049-051>057-060>065-067>072-201000- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, Cumberland, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 414 AM EDT Sun May 19 2019 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Outlook: Showers and thunderstorms. Severe storms possible this afternoon and evening. Windy conditions. Hazards: Damaging winds...large hail...heavy rain and lightning. A few tornadoes possible as well. Non-thunderstorm wind gusts to near 40 mph at times. Timing: Storms possible through this evening. The best threat for severe weather from 2 pm through 9 pm. Gusty winds outside of storms through early evening. Discussion: Showers and thunderstorms are expected today ahead of a cold front. Severe storms are possible this afternoon and evening. Dry and cooler weather is expected overnight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Outlook: Thunderstorms will be possible at times late Tuesday into next weekend. Some of the storms could be strong. Discussion: After a dry and cooler start to the week...additional chances for rain and thunderstorms will come for the second half of the upcoming week as strong low pressure tracks from the central Plains into the upper Midwest with a frontal boundary lingering across the Ohio Valley. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind Ryan
In the hours before
Special weather statement, May 19, 3:36 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
336 PM EDT Sun May 19 2019
INZ028-029-035-043-192015-
Fountain IN-Warren IN-Vermillion IN-Tippecanoe IN-
336 PM EDT Sun May 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR FOUNTAIN...WEST CENTRAL
TIPPECANOE...WARREN AND NORTHERN VERMILLION COUNTIES UNTIL 415 PM
EDT...
At 335 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles east of Rossville to Allerton. Movement
was southeast at 25 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Covington, Veedersburg, Williamsport, Newport, Attica, Cayuga, West
Lebanon, Dana, Perrysville, Newtown, Pine Village, State Line City,
Pence, Foster, Tab, Gessie, Rainsville and Lodi.
LAT...LON 4048 8753 4048 8693 3995 8735 3995 8742
3993 8743 3993 8741 3991 8739 3973 8753
TIME...MOT...LOC 1935Z 295DEG 22KT 4040 8753 3994 8792
AW/50The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 3:36 PM EDT | Special Weather Statement | IND | Fountain, Vermillion, Warren | 39 min |
| May 19, 4:07 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Parke, Vermillion | 38 min |
| May 19, 4:27 PM EDT | Severe Thunderstorm Warning | IND | Carroll, Clinton, Fountain, Montgomery, Tippecanoe | 48 min |
| May 19, 4:44 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Fountain, Montgomery, Parke, Putnam and 1 more | 31 min |
| May 19, 5:11 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Hamilton, Montgomery, Tippecanoe, Tipton | 49 min |
| May 19, 5:22 PM EDT | Severe Thunderstorm Warning | IND | Carroll, Clinton, Howard, Tipton | 38 min |
| May 19, 5:27 PM EDT | Severe Thunderstorm Warning | IND | Clay, Owen, Parke, Putnam, Vigo | 48 min |
| May 19, 5:53 PM EDT | Severe Thunderstorm Warning | IND | Clinton, Hamilton, Howard, Madison, Tipton | 52 min |
| May 19, 5:59 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hendricks, Montgomery, Putnam | 46 min |
| May 19, 6:36 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hamilton, Hancock, Hendricks, Johnson, Marion and 2 more | 24 min |
| May 19, 6:52 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Johnson, Marion, Morgan, Rush, Shelby | 38 min |
| May 19, 6:54 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Hamilton, Hancock, Henry, Madison, Marion and 1 more | 51 min |
| May 19, 7:25 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Henry, Madison, Rush, Shelby | 50 min |
| May 19, 7:32 PM EDT | Tornado Warning | IND | Rush, Shelby | 28 min |
| May 19, 7:43 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Henry, Madison, Randolph | 32 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.